@Article{NMTMA-16-1, author = {Dai , XiaoyingZhang , Liwei and Zhou , Aihui}, title = {Convergent and Orthogonality Preserving Schemes for Approximating the Kohn-Sham Orbitals}, journal = {Numerical Mathematics: Theory, Methods and Applications}, year = {2023}, volume = {16}, number = {1}, pages = {1--25}, abstract = {

To obtain convergent numerical approximations without using any orthogonalization operations is of great importance in electronic structure calculations. In this paper, we propose and analyze a class of iteration schemes for the discretized Kohn-Sham Density Functional Theory model, with which the iterative approximations are guaranteed to converge to the Kohn-Sham orbitals without any orthogonalization as long as the initial orbitals are orthogonal and the time step sizes are given properly. In addition, we present a feasible and efficient approach to get suitable time step sizes and report some numerical experiments to validate our theory.

}, issn = {2079-7338}, doi = {https://doi.org/10.4208/nmtma.OA-2022-0026 }, url = {http://global-sci.org/intro/article_detail/nmtma/21341.html} }